Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kayden.

Wrongly Prescribed Accutane.. Maybe?

Hey, I'm Kayden. I'm 16 (5'7" and 124 pounds.) and I live in Ireland, and I'm currently taking Accutane 40MG daily. Anyway, I'll talk about my Acne/Spots. My Acne isn't terribly noticeable, in-fact I didn't have Acne, apart from two somewhat Cystic Spots on my chin. Yeah, my chin looked red and terrible, So since I had to see my Doctor about another issue, I decided to ask about a cream that would get rid of the Cystic Spots. She didn't suggest any creams, she basically said that I was going on Accutane and that was that. I don't know if Doctors are usually strict on giving out prescriptions for Accutane.. especially since apart from those two Cystic Spots, I've never had Acne - maybe one tiny pimple on my face at the one time, but it never bothered me. I went along with the Accutane idea.. I've never heard of Accutane before and I know nobody who was on it so I didn't realize the Side Effects until I googled it. Haha, and they freaked me out.

To be honest, the thing that got me the most was Accutane might be linked to Suicide and Depression. Last year in May, I attempted Suicide because of Stress, Exams, etc.. But luckily I'm still here. I was treated, and I've had depression ever since, but I would say it's minor right now as I feel great, apart from this Accutane. I told my Doctor, and she knows about my previous Suicide Attempt and Depression, but she still prescribed me Accutane.. Is that crazy? I don't know, It just didn't feel right to me. Anyway, I start my Third Month of Accutane tomorrow.. But i'm not sure if I should. Right now? My skin is completely clear, there's no form of Acne. My prescription lasts for a total of 6 Months, so that means my Doctor wants me to take Accutane until March 2011.

I just feel that I've been wrongly prescribed Accutane, and that maybe I should check it with another Doctor? Seriously, I'm not sure if my current Doctor is wrong or right, maybe I'm just over-reacting? It's just the Side-Effects.. I'm not so sure if I've got some already. I've been complaining of Joint Pains alot recently, I can no longer wear Contact Lenses as my eyes are too dry, I get headaches quickly, There's always a strange buzzing noise in my ears, I can't concentrate properly anymore, and sometimes I think I see things that aren't really there? It sounds a bit crazy, Please don't judge. I just feel that I'm having to go through all these Side Effects for nothing, So I'm posting this for a bit of advice as I'm not sure what I should do, and maybe someone has gone through something like this already.

Thanks for reading!

Edited by kayden.

Share this post


Link to post
Share on other sites

You shouldn't have been prescribed accutane for your situation. Your doctor is irresponsible. If I were in your situation, I would stop taking it. Also, the sooner you stop taking it the sooner your body can start going back to normal and the less likely you are to have any permanent issues.

Edited by dont_do_it

Share this post


Link to post
Share on other sites

I agree with don't-do-it. As I myself 2 1/2 yrs ago was prescribed accutane for 2-3 cysts , first visit to a derm and had never heard of it either, except I was a little older and didn't really think to look on line. I wish I had. If you are having the problems you say you should quit and let the derms office know and yes you can seek a 2nd opinion. Accutane is a harsh and should only be used for severe cases.

I don't have depression, but was left w/ life altering problems. Good Luck, oh and you could always check out the regimen etc on acne.org.

Edited by oli girl

Share this post


Link to post
Share on other sites

I would go off Accutane right now. Your doctor seems very irrational going straight to Accutane.

It`s your body, stay in control of it.

Share this post


Link to post
Share on other sites

Also, I would definitely get a new doctor. I think most people would agree that 16 is a bit young for accutane unless it's a very severe case. Yours was mild and it didn't even sound like it bothered you.

I would guess that your doctor is either incompetent or wanted you to use the most expensive treatment.

Share this post


Link to post
Share on other sites

Thanks for all the replies!

I spoke with my Doctor over the phone yesterday, and she said that it wouldn't be right to stop taking Accutane this far into the course, and that she might change my Prescription so that it will be 4 months instead of 6 months, so that my Accutane course will end in January, that's if she's happy that my face is as clear as I said it was on the phone. I have an appointment later today, so hopefully it all goes well.

And yes, after Accutane is out of the picture.. I will be getting a new Doctor.

Thanks!

Share this post


Link to post
Share on other sites
Thanks for all the replies!

I spoke with my Doctor over the phone yesterday, and she said that it wouldn't be right to stop taking Accutane this far into the course, and that she might change my Prescription so that it will be 4 months instead of 6 months, so that my Accutane course will end in January, that's if she's happy that my face is as clear as I said it was on the phone. I have an appointment later today, so hopefully it all goes well.

And yes, after Accutane is out of the picture.. I will be getting a new Doctor.

Thanks!

I would honestly get a new doctor right now and tell this one to **** off. Seriously, most any other doctor would tell you to stop taking the medication when the side effects are too much for you (and especially since your skin is clear) but this doctor just says to keep going with it... I'm sorry but it doesn't seem like your doctor cares about your concerns or your health.

that's if she's happy that my face is as clear

It should be about what makes you happy, not her.

Edited by dont_do_it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×